Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 142, NWS Tallahassee, FL

August 17, 2007Terrell County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 17, 2007, 6:26 PM EDT for Terrell County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 17, 2007, 6:26 PM EDT (22:26 UTC)
Expired
Aug 17, 2007, 6:49 PM EDT
In force
23 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Terrell County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1082 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1082 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 172228
SVRTAE
GAC273-172300-
/O.NEW.KTAE.SV.W.0142.070817T2226Z-070817T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
626 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH TERRELL COUNTY IN SOUTHWEST GEORGIA...

* UNTIL 700 PM EDT

* AT 624 PM EDT...THE PUBLIC REPORTED THUNDERSTORM OF PRODUCING      
  NICKEL SIZE HAIL.  THIS STORM WAS LOCATED NEAR  PLEASANT HILL...OR 
  ABOUT 10 MILES NORTH OF DAWSON...AND MOVING WEST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PARROTT BY 655 PM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3186 8439 3193 8445 3191 8457 3179 8455

$$
1 follow-up statement
000 
WWUS52 KTAE 172249
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
648 PM EDT FRI AUG 17 2007

GAC273-172258-
/O.CAN.KTAE.SV.W.0142.000000T0000Z-070817T2300Z/
TERRELL GA-
648 PM EDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TERRELL COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PRODUCED HAIL OVER NORTHERN TERRELL COUNTY HAD 
MOVED NORTHWEST OUT OF THE COUNTY.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3186 8439 3193 8445 3191 8457 3179 8455

$$

11-GOREE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:55 PM EDT, 3 hours 31 minutes earlier.

Area forecast discussion, Aug 17, 2:55 PM EDT, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT FRI AUG 17 2007

.SYNOPSIS...WATER VAPOR IMAGERY SHOWS THE TUTT LOW OVER THE
NORTHERNMOST BAHAMAS EDGING CLOSER TO SOUTH FLORIDA. AN UPPER TROUGH
IS TRANSLATING ACROSS NEW ENGLAND AND THE MID ATLANTIC STATES. A
WEAK SURFACE TROUGH WAS STILL BEING ANALYZED ACROSS THE CAROLINAS
INTO NORTHERN GEORGIA.

&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...CONVECTION SHOULD BEGIN
FIRING UP ALONG AND AHEAD OF THE AFOREMENTIONED SURFACE TROUGH WITH
GENERAL MOVEMENT TO THE SOUTH AND SOUTHEAST. THE GFS AND NAM SHOW
THIS ACTIVITY PROGRESSING INTO AT LEAST MY GA AND ALABAMA ZONES THIS
EVENING AND OVERNIGHT. THE GFS IS THE MOST AGGRESSIVE IN SHOWING
WHAT APPEARS TO BE A CONVECTIVE COMPLEX DROPPING INTO OUR GA ZONES
BY 06Z. THIS LOOKS OVERDONE...BUT WILL LEAN CLOSER TO THE MAV POPS
AND SHOW 30% THROUGHOUT OUR CWA TONIGHT. ON SATURDAY...THE TUTT LOW
MOVES INTO THE SOUTHEAST GULF UNDERCUTTING AN UPPER RIDGE THAT
BUILDS EASTWARD FROM THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE
...THE TROUGH SLIDES TO THE SOUTH AND EXTENDS EAST TO WEST ACROSS
SOUTHERN GA AND AL. DUE TO THE PRESENCE OF THE TROUGH ALONG WITH
DAYTIME HEATING AND SEA BREEZE INTERACTION...WILL BLANKET THE FA
WITH A 30% POP WHICH IS IN GOOD AGREEMENT WITH MAV AND MET GUIDANCE.
FOR SUNDAY...THE TUTT LOW MOVES INTO THE CENTRAL GULF...THE UPPER
RIDGE SLIDES FURTHER EAST AND OFF THE SOUTHEAST COAST AND THE
SURFACE TROUGH DROPS INTO NORTH FLORIDA BEFORE WASHING OUT. WILL
REMOVE POPS NORTH OF THE FLORIDA BORDER ON SUNDAY AS A DRIER AIRMASS
FILTERS IN. TEMPS WILL CONTINUE TO RUN SLIGHTLY ABOVE NORMAL.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...THIS PERIOD WILL
FEATURE THE SUBTROPICAL RIDGE AXIS N OF THE AREA INTO WED BEFORE IT
PUSHES S TO THE GULF COAST FOR WED NIGHT AND THU. THE LATEST
FORECAST TRACK FOR DEAN BRINGS THE HURRICANE TO THE YUCATAN
PENINSULA NEAR COZUMEL AND CANCUN SOMETIME MON NIGHT. THE UPPER
LEVEL RIDGE WILL SLIDE EWD TO A POSITION OVER THE DEEP SE, AND THIS
SHOULD MINIMIZE ANY IMPACTS TO THE LOCAL FORECAST FROM DEAN, EXCEPT
OVER THE MARINE AREA (SEE BELOW). POPS WILL REMAIN BELOW CLIMATOLOGY
THROUGH THE PERIOD WITH TEMPS CONTINUING ABOVE NORMAL.

&&

.MARINE...THE GRADIENT WILL BEGIN TO TIGHTEN ACROSS THE LOCAL WATERS
SUNDAY AS DEAN MOVES INTO THE NORTHWEST CARRIBEAN. WILL HOLD WINDS
JUST UNDER SCEC CRITERIA THROUGH MONDAY. THEN...SHOW SCEC CRITERIA
FOR THE NEARSHORE WATERS TUESDAY AND WEDNESDAY MAINLY DUE TO SWELLS.
OFFSHORE SEGMENTS MAY REACH ADVISORY LEVELS THOSE DAYS WITH SWELLS
POSSIBLY AS HIGH AS 7 FEET.

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGH THE
MAJORITY OF THE FORECAST PERIOD. THIS AFTERNOON THROUGH THE EVENING
HOURS...SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG A WEAK SURFACE
TROUGH JUST NORTH OF THE AREA AND ALONG THE SEA BREEZE DURING THE
EARLY AFTERNOON. THESE SHOWERS/STORMS WILL SLOWLY DISSIPATE AS THE
EVENING PROGRESSES WITH A RETURN TO VFR CONDITIONS ACROSS THE BOARD
BY THE LATE EVENING TO MIDNIGHT. AFTER 08Z...MVFR VSBYS IN LIGHT
MIST OR FOG WILL DEVELOP AT ALL TERMINALS EXCEPT POSSIBLY KPFN.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  76 95 74 95 75/ 30 30 20 30 20
PANAMA CITY  78 94 78 93 78/ 30 30 20 30 20
DOTHAN       76 96 74 95 74/ 30 30 20 10 10
ALBANY       75 98 73 97 74/ 30 30 20 10 10
VALDOSTA     74 96 72 96 74/ 30 30 20 10 10
CROSS CITY   73 96 71 95 73/ 30 30 20 30 20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

AVIATION...BLOCK
LONG TERM...WOOL
REST OF DISCUSSION...BARRY
Hazardous weather outlook, Aug 17, 5:18 AM EDT, 13 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
518 AM EDT FRI AUG 17 2007

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-181000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
518 AM EDT FRI AUG 17 2007 /418 AM CDT FRI AUG 17 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. ISOLATED
STRONG THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. HOWEVER...MOST
AREAS WILL BE DRY. HEAT INDICES WILL BE BETWEEN 102 AND 106
DEGREES TODAY. PEOPLE WORKING OUTDOORS SHOULD TAKE PRECAUTIONS
DURING THE HOTTEST PART OF THE DAY. DRINK PLENTY OF COLD...NON
CAFFEINATED BEVERAGES...TAKE FREQUENT BREAKS...AND TRY TO GET INTO
AN AIR CONDITIONED ENVIRONMENT FOR PART OF THE TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
CONVECTIVE COVERAGE WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND
AND UPCOMING WEEK, WHILE TEMPERATURES REMAIN ABOVE NORMAL.
AFTERNOON HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY.
WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE OVER THE
WEEKEND. AS HURRICANE DEAN PASSES SOUTH OF THE YUCATAN CHANNEL
MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE
NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS
BY TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

In the hours before

Special weather statement, Aug 17, 5:40 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
540 PM EDT FRI AUG 17 2007

GAZ124-126-172245-
LEE-TERRELL-
540 PM EDT FRI AUG 17 2007

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHWEST LEE AND
NORTHERN TERRELL COUNTIES...

* UNTIL 645 PM EDT

AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SMITHVILLE...OR 9 MILES SOUTHWEST OF
AMERICUS. THIS STORM WAS NEARLY STATIONARY.

THIS STORM WILL BE NEAR...
  SMITHVILLE BY 625 PM EDT.

PEA TO DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH
THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

8-JAMSKI
Local storm report, Aug 17, 6:25 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
625 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             7 NNE DAWSON            31.87N 84.40W
08/17/2007  E0.88 INCH       TERRELL            GA   PUBLIC

            NICKEL SIZE HAIL WAS REPORTED ALONG HIGHWAY 49.

&&

JAMSKI

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.